Limits...
Retinal detachment with macular hole following combined photodynamic therapy and intravitreal bevacizumab injection.

Chung EJ, Koh HJ - Korean J Ophthalmol (2007)

Bottom Line: She received the second injection of intravitreal bevacizumab four weeks after the initial treatment.She underwent standard three-port pars plana vitrectomy with internal limiting membrane peeling, fluid-air exchange and silicone oil injection.Patients need to be informed about this potential complication, and a higher index of suspicion may be warranted in patients who report sudden vision loss after the treatment.

View Article: PubMed Central - PubMed

Affiliation: The Institute of Vision Research, Department of Ophthalmology, Yonsei University College of Medicine, Seoul, Korea.

ABSTRACT

Purpose: To report a case of retinal detachment with a macular hole following photodynamic therapy (PDT) using verteporfin and intravitreal bevacizumab injection in the treatment of myopic choroidal neovascularization (CNV).

Methods: A 58 -year-old woman was diagnosed with myopic CNV and treated with a combination of PDT with verteporfin and intravitreal bevacizumab injection that same day. She received the second injection of intravitreal bevacizumab four weeks after the initial treatment.

Results: The patient developed a sudden decline in vision one week after the second injection; and was subsequently diagnosed with retinal detachment associated with a macular hole. She underwent standard three-port pars plana vitrectomy with internal limiting membrane peeling, fluid-air exchange and silicone oil injection. The retina was still firmly attached at the patient's final follow-up visit.

Conclusions: PDT and intravitreal bevacizumab injection used for the treatment of myopic CNV can be associated with retinal detachment with a macular hole. Patients need to be informed about this potential complication, and a higher index of suspicion may be warranted in patients who report sudden vision loss after the treatment.

Show MeSH

Related in: MedlinePlus

(A) Fundus photography of the right eye before treatment demonstrates a juxtafoveal grayish subretinal membrane with subretinal fluid and hemorrhage. (B) Late phase of the fluorescein angiography shows diffuse leakage from a juxtafoveal choroidal neovascularization.
© Copyright Policy - open-access
Related In: Results  -  Collection

License
getmorefigures.php?uid=PMC2629677&req=5

Figure 1: (A) Fundus photography of the right eye before treatment demonstrates a juxtafoveal grayish subretinal membrane with subretinal fluid and hemorrhage. (B) Late phase of the fluorescein angiography shows diffuse leakage from a juxtafoveal choroidal neovascularization.

Mentions: A 58-year-old woman was diagnosed with CNV secondary to pathologic myopia in her right eye (right eye = -17 D, left eye = -15 D) (Fig. 1). The best corrected visual acuity in the affected eye as measured with a Snellen chart was 20/200. After an informed discussion of available therapies, the patient received combined PDT and 1.25 mg intravitreal bevacizumab injection. Four weeks after the initial treatment, the patient received a second intravitreal bevacizumab injection. Both treatments were uneventful.


Retinal detachment with macular hole following combined photodynamic therapy and intravitreal bevacizumab injection.

Chung EJ, Koh HJ - Korean J Ophthalmol (2007)

(A) Fundus photography of the right eye before treatment demonstrates a juxtafoveal grayish subretinal membrane with subretinal fluid and hemorrhage. (B) Late phase of the fluorescein angiography shows diffuse leakage from a juxtafoveal choroidal neovascularization.
© Copyright Policy - open-access
Related In: Results  -  Collection

License
Show All Figures
getmorefigures.php?uid=PMC2629677&req=5

Figure 1: (A) Fundus photography of the right eye before treatment demonstrates a juxtafoveal grayish subretinal membrane with subretinal fluid and hemorrhage. (B) Late phase of the fluorescein angiography shows diffuse leakage from a juxtafoveal choroidal neovascularization.
Mentions: A 58-year-old woman was diagnosed with CNV secondary to pathologic myopia in her right eye (right eye = -17 D, left eye = -15 D) (Fig. 1). The best corrected visual acuity in the affected eye as measured with a Snellen chart was 20/200. After an informed discussion of available therapies, the patient received combined PDT and 1.25 mg intravitreal bevacizumab injection. Four weeks after the initial treatment, the patient received a second intravitreal bevacizumab injection. Both treatments were uneventful.

Bottom Line: She received the second injection of intravitreal bevacizumab four weeks after the initial treatment.She underwent standard three-port pars plana vitrectomy with internal limiting membrane peeling, fluid-air exchange and silicone oil injection.Patients need to be informed about this potential complication, and a higher index of suspicion may be warranted in patients who report sudden vision loss after the treatment.

View Article: PubMed Central - PubMed

Affiliation: The Institute of Vision Research, Department of Ophthalmology, Yonsei University College of Medicine, Seoul, Korea.

ABSTRACT

Purpose: To report a case of retinal detachment with a macular hole following photodynamic therapy (PDT) using verteporfin and intravitreal bevacizumab injection in the treatment of myopic choroidal neovascularization (CNV).

Methods: A 58 -year-old woman was diagnosed with myopic CNV and treated with a combination of PDT with verteporfin and intravitreal bevacizumab injection that same day. She received the second injection of intravitreal bevacizumab four weeks after the initial treatment.

Results: The patient developed a sudden decline in vision one week after the second injection; and was subsequently diagnosed with retinal detachment associated with a macular hole. She underwent standard three-port pars plana vitrectomy with internal limiting membrane peeling, fluid-air exchange and silicone oil injection. The retina was still firmly attached at the patient's final follow-up visit.

Conclusions: PDT and intravitreal bevacizumab injection used for the treatment of myopic CNV can be associated with retinal detachment with a macular hole. Patients need to be informed about this potential complication, and a higher index of suspicion may be warranted in patients who report sudden vision loss after the treatment.

Show MeSH
Related in: MedlinePlus